MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 18IN 3-0 S/A PS-1 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 18IN 3-0 S/A PS-1 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 1663H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the suture popped off the needle.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Representative samples were received for evaluation.Four unopened samples of product code 1663, lot # mmh529 were returned for analysis.During the visual inspection of four samples, no defects were found on the packages.The samples were opened, and swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, or damaged were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the conditions of the sample received, no performance pull off suture needle was found, and the tested sample met the finished goods requirements.Representative samples returned to support investigation of 3 device issues captured in reports 2210968-2019-86165, 2210968-2019-86166.Analysis results have been included in follow up reports for each.

Brand Name
ETHLN BLK 18IN 3-0 S/A PS-1 PRM MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8931358
Report Number2210968-2019-86167
Device Sequence Number19344976
Product Code GAR
UDI-Device Identifier10705031001732
UDI-Public10705031001732
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue Number1663H
Device Lot NumberMMH529
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/01/2019
Supplement Date Received by Manufacturer09/04/2019
Initial Report FDA Received Date08/26/2019
Supplement Report FDA Received Date09/30/2019
Patient Sequence Number1